MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPIRAL BLADE INSERTER FOR HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Model Number 03.008.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the spiral blade inserter was broken.The metal retaining clip in the proximal end of the spiral blade inserter broke.It no longer keeps the sleeve on and does not self-retain to the shaft.The issue was discovered after opening the tray.There was no patient involvement.  this report is for one (1) spiral blade inserter for hindfoot arthrodesis nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the spiral blade inserter was received at the us cq.The device was received disassembled into is three (3) main subcomponents: the spiral blade inserter body, the hand grip, and the inserter top.The inserter body had light surface scratches and slight discoloration around the openings at the distal and proximal end.The hand grip had several gouges in its surface and was notably scrapped around its distal and proximal openings.The inserter top had dents along its internal and external edges and on its handles.An ¿f¿ was scratched in on one face of the subcomponent, adjacent to a long but shallow surface scratch.The retaining clip subcomponent of the inserter top had significant damage to its inner ring.Most of it had fractured off, and the fragment was not returned.A functional test was performed on the spiral blade inserter and its three (3) main subcomponents: the spiral blade inserter body, the hand grip, and the inserter top.The hand grip was able to assemble onto the inserter body with ease.The inserter top could assemble onto the inserter body without needing to press down the retaining clip button on the inserter top, which is not intended.The button does function, but due to the fracture of the retaining clip, the inserter top is unable to self-retain or retain the hand grip onto the inserter body.Dimensional inspection: a dimensional inspection was not performed due a lack of access to the relevant features and post-manufacturing damage.The complaint was confirmed for the spiral blade inserter body.The device was received disassembled into its three (3) main subcomponents: the spiral blade inserter body, the hand grip, the inserter top.The inserter body had surface scratches and discoloration.The hand grip had large and small scratches.The inserter top had scratches and dents on its surface.The retaining clip of the inserter top had fractured, and the fragment was not received.The damage to the retaining clip prevented the inserter top from self-retaining and retaining the hand grip onto the inserter body, as found during the functional test, causing the device to fall apart even though all the subcomponents were accounted for.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but the device probably encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.008.011, lot: 1900432, manufacturing site: hägendorf, release to warehouse date: 18.Jun.2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPIRAL BLADE INSERTER FOR HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9010115
Report Number2939274-2019-60494
Device Sequence Number19410231
Product Code FZX
UDI-Device Identifier10886982066909
UDI-Public(01)10886982066909(
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.008.011
Device Catalogue Number03.008.011
Device Lot Number1900432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1